Hi. This is my first time posting so this may be a bit long. I was diagnosed with LADA in January of 2019. I take Metformin 1000 2x a day and Lisinopril in the morning. I am taking 35 units of Basaglar in the morning. I have Novalog for mealtimes but haven’t really needed it for a couple months. I have a Dexcom G6. So here’s my current situation. On April 2, Friday, I woke up with a migraine and called out of work. I was nauseous all day and slept through most of it. The day before I had to use the bathroom way more than usual and just thought I was dehydrated from that. Thursday I went to bed at 6, without dinner, and slept through the night. My glucose readings have been elevated ever since then. I was in the 140ish range for the most part and may jump to 200 after eating. Now 200 is my base and 300 anytime I eat. I have woken up with a splitting headache everyday since that migraine on 4/2 and nausea and some vertigo. I called my Dr to try to get in to discuss this sudden change. They told me I needed to take a Covid test. I took that on Thursday, 4/9, and was told they’d call me if it was positive or mail me something if it was negative. I haven’t heard anything, so I’m assuming I don’t have Covid. I’m going to call my doctor in the morning again and try to get in but thought maybe someone here may have some advice or have had a similar experience. It seems like every time I get things under control, something changes and I need to adjust medication or something and the cycle repeats. My endocrinologist gave me a prescription for Ozempic almost 3 months ago but after reading the side effects and talking to my pcp about my concerns, I haven’t started it because I haven’t really needed mealtime insulin. I have cataracts and have had surgery on one eye already and the other isn’t bad enough to require surgery yet. One of the side effects of Ozempic is retinal neuropathy. Thanks for any help.
You need insulin. Carb count and take a more appropriate amount of insulin that works to lower your numbers into better ranges.
Have you tested for ketones? You can buy cheap urine strips at the drugstore. Eventually (sooner with high numbers than later) you will want a ketone meter. You almost sound like you are trying to get DKA. I supplied a link and it can get you seriously sick fast. It’s not from high numbers, but it is from a lack of insulin and high numbers are a sign of that.
I’m not sure what was explained to you. But LADA is type 1 and insulin is required. What happens when you get it older is, it is a slower process as your pancreas slowly stops making insulin. It can be erratic and sometimes medication and change in diet work at first because you are still making some insulin. We call this the honeymoon period. It can last years.
Nausea and thirst are from too high numbers and are the first signs of DKA.
Honestly insulin, insulin, insulin, that is the cure. Carb count, take the right dose and that keeps your numbers down. As time goes on you will need more and more as your pancreas stops producing.
If you start getting nauseous with higher numbers, you need to test for ketones or go to emergency. Well, you need to test for ketones anyways. But it can become an emergency fast.
First of all lada, which is not an actual diagnosis, and is really type 1 should be treated with insulin. Your bg is 200-300. You need prolly more basal insulin and mealtime insulin. Ditch all of the other stuff and learn to manage your insulin as best you can. You will be on it for the rest of your life.
You already have damage so the sooner the better.
In addition many pwd whether type 1 or 2 or mody etc. often experience daily changes in bg and insulin needs. Bg can go higher and lower when you are ill or from any kind of stress etc. more sleep, less sleep, activity and more.